News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Fast heart after herbal nitro (energy pills) - ephedrine


 deathjdstn - Thu Jan 09, 2003 10:51 am

hi i got a question i took these energy pills all week to keep me a wake a work there called herbal nitro i stopped taking them because after awhile my heart would beat too fast but now i am experiencing chest pains shortness of breath sometimes tingling feelings in my left hand sometimes it is accompanied with headaches and or dizzyness.

the pain in my chest goes from middle to left side and feels like crushing feeling. does it off and on. sometimes it would wake me up with this.

i found out one of the ingredient is ephedrine. is this a cause of concern have i damaged something. i stopped taking the pills but i still get these symptoms including fast heart beats. the pain comes on more frequent

thanks
please answer asap if you can
 Dr. Yasser Mokhtar - Fri Jan 10, 2003 5:32 pm

User avatar Dear guest,

Thank you very much for using our website.

Herbal nitro is a product that contains ephedra which is a herb that has high concentrations of ephedrine.



Ephedrine is a drug that works like adrenaline so it basically increases the heart rate, the blood pressure and it was also reported to have caused chest pain and shortness of breath in some patients who took it. It causes nervousness, anxiety, restlessness, headaches dizziness and inability to sleep. Other adverse reactions include nausea and vomiting.

Rare but more severe adverse effects include seizures, heart attack, bleeding in the brain and very high temperature.

The duration of action of ephedrine is from 3-6 hours, so its effects should last this long or may be a little longer.

You have not told me how old are you? Do you have any other diseases like high blood pressure or diabetes or high cholesterol or previous heart disease? Do you smoke? Any family history of heart disease? Are you taking any other medications or non-prescriptions supplements?

The symptoms that you are experiencing could be due to heart damage (heart attack). i would suggest that you go to be checked, have an ecg done and blood tests checked to make sure that there is no damage that happened.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here